Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 217, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 21, 2008, 4:09 AM CDT for Aurora County, Jerauld County, Sanborn County, South Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 4:09 AM CDT (09:09 UTC)
- Expired
- Jul 21, 2008, 5:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Aurora County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:15 AM CDT | TSTM WND DMG | Woonsocket, SD | MEDIUM AND LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 210908
SVRFSD
SDC003-073-111-211000-
/O.NEW.KFSD.SV.W.0217.080721T0909Z-080721T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 AM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA
SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA
NORTHEASTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 500 AM CDT
* AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 3
MILES WEST OF LANE...OR 25 MILES SOUTHWEST OF HURON...MOVING EAST
AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOONSOCKET AROUND 415 AM CDT...
FORESTBURG AROUND 425 AM CDT...
LETCHER AROUND 430 AM CDT...
ARTESIAN AROUND 435 AM CDT...
THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
LAT...LON 4419 9786 4385 9786 4385 9832 4392 9859
4419 9838
TIME...MOT...LOC 0909Z 290DEG 44KT 4403 9843
$$
082 follow-up statements
000
WWUS53 KFSD 210920
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 AM CDT MON JUL 21 2008
SDC003-073-111-211000-
/O.CON.KFSD.SV.W.0217.000000T0000Z-080721T1000Z/
JERAULD SD-SANBORN SD-AURORA SD-
420 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHEASTERN AURORA...SANBORN AND EASTERN JERAULD COUNTIES...
AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF WOONSOCKET...OR 24 MILES NORTHWEST OF
MITCHELL...MOVING EAST AT 54 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FORESTBURG...LETCHER AROUND 425 AM CDT...
ARTESIAN AROUND 435 AM CDT...
THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
LAT...LON 4419 9786 4385 9786 4385 9832 4392 9859
4419 9838
TIME...MOT...LOC 0920Z 287DEG 47KT 4399 9824
$$
08000
WWUS53 KFSD 210952
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
452 AM CDT MON JUL 21 2008
SDC003-073-111-211002-
/O.EXP.KFSD.SV.W.0217.000000T0000Z-080721T1000Z/
JERAULD SD-SANBORN SD-AURORA SD-
452 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AURORA...SANBORN
AND EASTERN JERAULD COUNTIES WILL EXPIRE AT 500 AM CDT...
THE STORM IS NO LONGER SEVERE.
LAT...LON 4419 9786 4385 9786 4385 9832 4392 9859
4419 9838
TIME...MOT...LOC 0952Z 287DEG 47KT 4386 9769
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:40 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jul 20, 9:40 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 940 PM CDT SUN JUL 20 2008 .DISCUSSION... COULD SEE 850MB BOUNDARY LIFTING SLOWLY NORTH THROUGH THE EASTERN HALF OF NEBRASKA ON VISIBLE SATELLITE IMAGERY DURING THE LATE AFTERNOON AND EARLY EVENING. BOUNDARY APPEARS TO NOW BE POSITIONED JUST SOUTH OF THE MISSOURI RIVER/SD-NE BORDER...WITH CONVECTION DEVELOPING RAPIDLY ALONG WESTERN PORTIONS OF THE BOUNDARY OVER THE LAST HOUR. FEEL THIS FEATURE WILL BE THE FOCUS FOR MCS MOVING EAST ACROSS NEBRASKA OVERNIGHT...AND HAVE PLACED FAR SOUTHERN COUNTIES OF OUR CWA INTO A SEVERE THUNDERSTORM WATCH...LARGELY FOR POTENTIAL OF COMPLEX TRANSITIONING TO A DAMAGING WIND THREAT AS IT MOVES EAST OVERNIGHT. HEAVY RAINFALL ALSO QUITE POSSIBLE WITH AXIS OF HIGHEST PWAT VALUES ALONG AND JUST SOUTH OF THE MISSOURI RIVER NEAR THAT 850MB BOUNDARY. GOING FORECAST HAD ALL OF THIS HANDLED QUITE WELL AND VERY FEW CHANGES MADE TO GRIDS...MAINLY JUST TO REMOVE/REDUCE CHANCE OF PRECIP FOR THE EARLY EVENING HOURS. UPDATED GRIDS/ZFP/PFM HAVE BEEN SENT. && .AVIATION... SCT LGT SHWRS TRYING TO BRUSH NRN FCST AREA SHUD REMAIN QUITE WK OR FIZZLE AND SHUD BE OF NO AVIATION CONSEQUENCE. ORGANIZED STORMS CLOSE TO SRN EDGE OF FCST AREA SHUD CONT MOVG EWD/ESEWD AND MAY BE AFFECTING PKS TO YKN AREA THIS EVE AND SUX TO SLB 05Z-09Z. THESE STORMS MAY BE SVR AND WILL OF COURSE BRING RPDLY LWRG CONDS AND PSBLY STG WNDS TO THIS FAR SRN PART OF FCST AREA. STORMS SHUD MOVE ON SEWD BY 09Z. MEANWHILE...AS CLDS DCRS N OF SYS AND LATE TNGT BHND SYS IN THE S...MVFR TO LCL IFR CIGS IN BR/FG MAY DVLP BY 10Z AND LINGER TO 14Z OR 15Z WITH LCL IFR CIGS IN ST PSBL. EFFECT AND TIMING WILL BE HARD TO PIN DOWN IN AREA AFFECTED BY STORMS...BUT ASSUMING THEY MOVE OUT QUICKLY ENUF...WITH LGT SFC/LO LVL FLOW...THIS CUD DVLP IN THAT AREA QUICKLY DEPENDING ON ANY LINGRNG CLD CVR. GNLY VFR AFT 15Z...THO SOME MVFR CIGS CUD DVLPG/INGER TO 16Z OR SO. AT THIS TIME DO NOT EXPCT ANY OF THESE LWR CONDS TO BCM WDSPRD BUT WILL HAVE TO WATCH. && .PREV DISCUSSION... ACCAS TS CONTS TO MOVE EWD THRU THE FAR ERN SECTIONS OF OUR FA ATTM. THIS ACTIVITY IS FORCED FM HIGHER LEVELS...WITH H8-H7 FRONTOGENESIS ABUNDANT IN THIS AREA. IT IS ALSO SOMEWHAT HEATING DRIVEN...AND WL PROBABLY SUBSIDE AS THE EVENING PROGRESSES. THE LOW LEVEL BOUNDARY IS SOUTH OF THE FSD FA...AND ONE CAN SEE CU/TCU POPPING ON THE VIS NOW. THEREFORE FOR TONIGHT...JUST LINGERED SOME ISOLD TS THRU THE FA WITH CHC POPS ACROSS OUR SOUTH WHO IS CLOSEST TO THE SFC BOUNDARY. THEN LATER TONIGHT...WE ARE EXPECTING ANOTHER MCS TO EITHER DEVELOP OR MOVE INTO THE SRN PTNS OF OUR FA. THIS ACTIVITY WL BE ASSOCIATED WITH A VIGOROUS S/W WHICH IS CURRENTLY IN ERN MT AND WY. STRONG LLJ CONVERGENCE EXISTS IN OUR SRN FA WITH 30 TO 35 KTS FEEDING INTO 15 TO 20 KTS. IN ADDITION...BOTH THE NAM AND GFS ARE IN GOOD AGREEMENT IN SLIDING THE CRUX OF THE WAVE PER THE MID LVL QG FORCING ACROSS THE SRN PART OF THIS FA WITH GOOD PV...COUPLED WITH THIS AREA SQUARELY PLACED IN THE RR QUAD OF A JET MAX TO OUR NE. THEREFORE WENT LIKELY POPS ACROSS OUR FAR SOUTH WITH HEAVY RAIN POSSIBLE... RAPIDLY TAPERING THEM OFF HEADING NWD TOWARD I 90. THIS WL HAVE TO MONITORED BY THE EVENING AND NIGHT SHIFTS HOWEVER AS THE LATEST ECMWF DOES PLACE THE MCS A BIT FURTHER NORTH OF THE AREAS I HAVE DRAWN. FORGOED ANY FFA FOR NOW...AS MANY SITES IN THIS FA ARE STILL EITHER NEAR NORMAL OR A BIT BLO NORMAL FOR RAINFALL THIS MONTH. THERE OBVIOUSLY HAS BEEN POCKETS OF VERY HEAVY RAINFALL THE PAST COUPLE OF DAYS...BUT WOULD LIKE TO SEE MORE AERIAL COVERAGE OF ABV NORMAL RAINFALL IN THIS AREA BEFORE ISSUING AN FFA. GIVEN LOWS THE PAST COUPLE OF NIGHTS GETTING A BIT BLO GUIDANCE...DID THE SAME AGAIN TONIGHT. AND ALSO PUT IN SOME AREAS OF FOG BEHIND THE ANTICIPATED MCS LATE TONIGHT AND EARLY TUE THRU OUR S. OTHERWISE ON MONDAY AND MONDAY NIGHT...NO BIG CHANGES IN TEMPS. THE STRONG UPPER TROF OVR THE WRN GRTLKS BEGINS TO MIGRATE VERY SLOWLY EWD KEEPING THIS AREA IN A NW FLOW ALOFT. WITH STRONG SFC HIGH PRES TO THE NORTH...IT APPEARS AS THOUGH THE LOW LEVEL BOUNDARY GETS SHOVED WELL TO OUR SOUTH. THE ONLY FLY IN THE OINTMENT IS THAT BOTH THE NAM AND GFS SHOW A FAIR AMOUNT OF MID LVL PV MOVG SWD THRU OUR FA...ESP THRU OUR EAST...MONDAY AFTN AND EVENING. WITH THE HIGH DEGREE OF LOW LEVEL MOISTURE...THIS COULD SPAWN A FEW AFTN AND EVENING TS IN OUR ERN HALF AND SOUTH. DOES NOT APPEAR TO BE A LOT GOING ON TUE AND WED ATTM...WITH A SE SFC FETCH OF AIR. THOUGHTS ARE THAT TS SHOULD STAY ON THE PERIPHERY OF THE LARGE LOW LEVEL HIGH PRES SYSTEM WANDERING THRU THE GRTLKS WHICH WOULD BE SOUTH AND WEST OF THIS FA. DID NOT ALTER MAX AND MIN TEMPS THAT MUCH AS THE MODELS HAVE BEEN PRETTY CONSISTENT. IN THE EXTENDED WED NIGHT THRU SUNDAY...THE MAIN PLAYER STILL LOOKS TO BE A POTENT S/W MOVG ACROSS THE WLYS WED NIGHT AND EARLY THUR. ACTUALLY THE GEM WAS ABOUT A FULL 18 TO 24 HRS SLOWER WITH THIS FEATURE AND WAS NOT FOLLOWED. THE LAST FEW RUNS OF THE ECMWF AND GFS HAVE BEEN VERY CONSISTENT WITH IT...AND WOULD NOT BE SURPRISED TO SEE ANOTHER MCS OF QLCS MOV EWD WITH THIS WAVE THRU OUR AREA... MAINLY WED NIGHT. AFTER THAT...THE PCPN LOOKS TO GET RATHER SPOTTY OR NONE AT ALL. HIGH PRES TAKES OVER ON FRIDAY...MOVG TO THE E OF THIS FA ON SATURDAY. PREFER THE HPC SOLUTION OF KEEPING THE SFC TROF FOR THE SAT NIGHT AND SUNDAY TIMEFRAME IN THE WRN PLAINS...AND IGNORED THIS FUNNY LOOKING SFC WRMFNT THAT THE 06Z GFS TRIES TO GEN UP IN THIS FA AND THUS GIVES PCPN SAT NIGHT AND SUNDAY. SO FOR NOW... KEPT THINGS DRY FROM FRIDAY ONWARD...BUT WOULD NOT BE SURPRISED TO SEE MORE TS DEVELOP IN THIS AREA SUNDAY NIGHT AND MONDAY AS THE NEXT WAVE MOVES INTO THIS FA WITH A GOOD SUB TROPICAL CONNECTION DOWN INTO WRN MEXICO. BUT THIS AFTER THIS EXTENDED PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/WILLIAMS
Hazardous weather outlook, Jul 20, 10:38 AM CDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CDT SUN JUL 20 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1038 AM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL ONCE AGAIN DEVELOP IN PORTIONS OF THE TRI STATE AREA TODAY. THE BEST CHANCE FOR DEVELOPMENT WILL CONTINUE TO BE ALONG THE SOUTH DAKOTA...NEBRASKA BORDER AND INTO NORTHWEST IOWA. THE STORMS THAT DEVELOP IN THOSE AREAS HAVE THE POTENTIAL OF BECOMING SEVERE WITH STRONG WINDS AND LARGE HAIL. THE HAIL COULD BE AS LARGE AS QUARTERS AND THE WINDS COULD GUST AS HIGH AS 70 MPH WITH THESE STORMS. ELSEWHERE...ISOLATED TO WIDELY SCATTERED STORMS WILL OCCUR DUE TO THE INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOODING... LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STORMS TODAY AND EVENING ACROSS PORTIONS OF ACROSS OF NORTHEAST NEBRASKA ...NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA. COMBINED WITH THE RAINFALL THE PAST 24 HOURS...ANY ADDITIONAL RAINFALL WILL CREATE THE POTENTIAL FOR RAPID RISES IN SMALL STREAMS AND DRAINAGES...AS WELL AS URBAN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM IN PORTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 21, 12:51 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1251 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND GST 2 W SERGEANT BLUFF 42.40N 96.39W
07/21/2008 M74 MPH WOODBURY IA ASOS
&&
JSHEEHANLocal storm report, Jul 21, 12:54 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1254 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG SIOUX CITY 42.50N 96.39W
07/21/2008 WOODBURY IA LAW ENFORCEMENT
TREE BLOWN ON TO HOUSE AROUND 11TH AND IOWA.
&&
KWEISSERLocal storm report, Jul 21, 1:07 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
107 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG SOUTH SIOUX CITY 42.47N 96.41W
07/21/2008 DAKOTA NE LAW ENFORCEMENT
LARGE TREE UPROOTED AND LARGE TREE BRANCHES DOWN
&&
LIEBLLocal storm report, Jul 21, 2:00 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD NORTH SIOUX CITY 42.54N 96.50W
07/21/2008 UNION SD AMATEUR RADIO
&&
KWEISSERLocal storm report, Jul 21, 2:02 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
202 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 NNW SALIX 42.33N 96.31W
07/20/2008 E1.25 INCH WOODBURY IA TRAINED SPOTTER
HAIL ACCOMPANIED BY CALM WIND, NOT MUCH RAIN, AND
ROTATION IN CLOUDS ABOVE SPOTTER.
0143 PM HAIL 3 N SLOAN 42.28N 96.22W
07/20/2008 E0.75 INCH WOODBURY IA PUBLIC
0155 PM HAIL 3 N HORNICK 42.27N 96.10W
07/20/2008 E1.00 INCH WOODBURY IA PUBLIC
PENNY TO QUARTER SIZE HAIL
0157 PM HAIL 2 E HORNICK 42.23N 96.06W
07/20/2008 E0.88 INCH WOODBURY IA TRAINED SPOTTER
RELAYED BY NWS DES MOINES
0200 PM HAIL SE SMITHLAND 42.23N 95.93W
07/20/2008 E0.75 INCH WOODBURY IA TRAINED SPOTTER
ONLY ABOUT A TENTH OF AN INCH OF RAIN AND CALM WINDS
ACCOMPANIED THIS STORM.
0220 PM HAIL MOVILLE 42.49N 96.07W
07/20/2008 E1.00 INCH WOODBURY IA TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL. RELAYED BY NWS DES MOINES
0220 PM HAIL 2 E MOVILLE 42.49N 96.03W
07/20/2008 E1.25 INCH WOODBURY IA TRAINED SPOTTER
RELAYED BY NWS DES MOINES
1140 PM HAIL 3 S WAKONDA 42.96N 97.10W
07/20/2008 E1.00 INCH CLAY SD PUBLIC
1158 PM HAIL ESE MASKELL 42.69N 96.98W
07/20/2008 E0.88 INCH DIXON NE LAW ENFORCEMENT
1225 AM FLASH FLOOD NORTH SIOUX CITY 42.54N 96.50W
07/21/2008 UNION SD AMATEUR RADIO
1233 AM TSTM WND GST 2 NNW SALIX 42.34N 96.30W
07/21/2008 E65.00 MPH WOODBURY IA TRAINED SPOTTER
1235 AM TSTM WND DMG SIOUX CITY 42.50N 96.39W
07/21/2008 WOODBURY IA LAW ENFORCEMENT
TREE BLOWN ON TO HOUSE AROUND 11TH AND IOWA.
1239 AM TSTM WND GST 2 W SERGEANT BLUFF 42.40N 96.39W
07/21/2008 M74.00 MPH WOODBURY IA ASOS
1240 AM TSTM WND DMG SOUTH SIOUX CITY 42.47N 96.41W
07/21/2008 DAKOTA NE LAW ENFORCEMENT
LARGE TREE UPROOTED AND LARGE TREE BRANCHES DOWN
&&
KWEISSERLocal storm report, Jul 21, 2:31 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
231 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG SIOUX CITY 42.50N 96.39W
07/21/2008 WOODBURY IA EMERGENCY MNGR
1 INJURED FROM FALLING TREE. NUMEROUS TREES AND STREET
SIGNS DOWN. MANY NEIGHBORHOODS WITHOUT POWER.
&&
LIEBLThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:11 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 49 min |
| Jul 20, 11:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 39 min |
| Jul 20, 11:53 PM CDT | Severe Thunderstorm Warning | FSD | Union | 52 min |
| Jul 21, 12:16 AM CDT | Flash Flood Warning | FSD | Clay, Union | 3 hr |
| Jul 21, 12:34 AM CDT | Severe Thunderstorm Warning | FSD | Union | 41 min |
| Jul 21, 3:37 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.